Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 28, 1999, 5:25 AM EDT for Bladen County, Pender County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1999, 5:25 AM EDT (09:25 UTC)
- Expired
- Sep 28, 1999, 8:25 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 280926 FFWILM NCC017-141-281225- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 525 AM EDT TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... EAST BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 825 AM EDT * AT 520 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME HEAVY RAIN FROM JUST EAST OF EAST ARCADIA TO RIEGELWOOD...MOVEMENT WAS NORTH AT 15 MPH. * HEAVY RAIN WILL MOVE ACROSS KELLY AND ATKINSON AS WELL AS PENDERLEA AND WILLARD THROUGH 630 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE. THIS WILL BE ENOUGH TO FLOOD LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOOD COVERED ROADWAYS. DIGIORGI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 3:15 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 28, 3:15 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 AM EDT TUE SEP 28 1999
HVY RAINS CONTINUING OVER COASTAL PLAINS ALONG MSTR CONVERGENCE
GRADIENT. ADDITIONAL PCPN UPSTREAM OVER ERN SC WITH SHRT WV THAT
WILL AFFECT MAINLY INLAND AREAS TODAY. PER COORD WITH RAH...WILL
EXTEND FF WATCH THROUGH TODAY FOR COASTAL PLAIN AND CENTRAL COASTAL
AREA COUNTIES. WILL GO WITH LIKELY TO CATEGORICAL POPS FOR WATCH
AREA...TAPERING TO GOOD CHC TO LIKELY ALONG COAST.
EXPECT ACTIVITY TO TAPER OFF TONIGHT AS UPR RIDGE SHIFT W-SW AND
CUTS OFF GULF. CHC POPS STILL WARRANTED WITH WEAK MSTR CONVERGENCE
CONTINUING.
LULL TO CONT INTO WED AS MOST PCPN WITH FRONT EXPECTED OVER ERN NC
WED NIGHT...BUT WILL CONT CHC POPS AS LEAD SHORT WV PROGGED INTO
AREA BY LATE IN DAY.
GDNC TEMPS LOOK REASONABLE.
CWF: CURRENT FCST TREND APPEARS ON TRACK WITH LATEST MODEL GDNC...SE
AROUND 15 KTS THRU TNGT...BECOMING S 15-20 ON WED AHEAD OF FRONT.
.MHX...FLASH FLOOD WATCH TODAY FOR CRAVEN...JONES...BEAUFORT...
DUPLIN...LENOIR...PITT...GREENE AND MARTIN COUNTIES.
JBMThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:27 AM EDT | Flash Flood Warning | ILM | Pender | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.